Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Pediatrics
Volume 2017 (2017), Article ID 6969787, 4 pages
https://doi.org/10.1155/2017/6969787
Case Report

Osteonecrosis of the Femoral Head in an Adolescent on Long-Term Inhalational Corticosteroids

Department of Orthopaedic Surgery, Cleveland Clinic, Cleveland, OH, USA

Correspondence should be addressed to Anthony C. Egger; gro.fcc@aregge

Received 4 November 2016; Revised 6 January 2017; Accepted 14 February 2017; Published 28 February 2017

Academic Editor: Gulay Karagüzel

Copyright © 2017 Anthony C. Egger and R. Tracy Ballock. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A relationship between the development of osteonecrosis of the femoral head and systemic corticosteroids has been well established in the literature, particularly in adults. However, the link between osteonecrosis and inhaled corticosteroids is less researched and understood. We report an usual case report of a 10-year-old male who developed ipsilateral femoral head osteonecrosis after long-term inhalational corticosteroid and intermittent short courses of oral steroid usage with a unique presentation and delayed diagnosis.